Acute psychotic attack under isoniazid treatment: a case report
Gokhan Umut, Bahar Dernek, Ilker Kucukparlak, Tugba Aydin, Nesrin Karamustafalioglu, Fatma Nur Kesiktas
PDF
Article No: 11   Article Type :  Case Report
Isoniazid (isonicotinic acid hydrazide [INH]) has been used for treatment of tuberculosis since 1952. Pyridoxal-5-phosphate and consequently GABA synthesis are decreased by INH, which increases cerebral excitability, and thus seizures might occure this way. In some rare cases, INH may induce mania, depression, obsessive-compulsive disorder, and psychosis via acting as a monoamine oxidase (MAO) inhibitor or by decreasing pyridoxine. In this report, a 28-year-old man with acute psychotic attack under prophylactic INH treatment before infliximab treatment, was presented.
Keywords : Isoniazid, psychotic disorders
Dusunen Adam The Journal of Psychiatry and Neurological Sciences 2016;29:379-381
SUBMIT AN ARTICLE
11th National Alcohol and Substance Abuse Congress
DUSUNEN ADAM BROCHURES
COVER
Creative Commons Lisansı

Dusunen Adam: The Journal of Psychiatry and Neurological Sciences is licensed under a Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International License.
Düşünen Adam - Psikiyatri ve Nörolojik Bilimler Dergisi
Bakırköy Prof. Dr. Mazhar Osman Ruh Sağlığı ve Sinir Hastalıkları Eğitim ve Araştırma Hastanesi
Yayıncı
Yerküre Tanıtım ve Yayıncılık Hizmetleri A.Ş.